Alert archive / California / Small Craft Advisories in 2021

Small Craft Advisory 68, NWS Los Angeles, CA

May 23, 2021

NWS Los Angeles, CA issued this small craft advisory at May 23, 2021, 9:18 PM PDT. It took effect at May 24, 2021, 2:00 PM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 23, 2021, 9:18 PM PDT (04:18 UTC)
In effect from
May 24, 2021, 2:00 PM PDT
Expired
May 25, 2021, 12:00 AM PDT
In force
10 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

152 
WHUS76 KLOX 240418
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
918 PM PDT Sun May 23 2021

PZZ645-241230-
/O.CAN.KLOX.SC.Y.0067.000000T0000Z-210524T1000Z/
/O.NEW.KLOX.SC.Y.0068.210524T2100Z-210525T0400Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
918 PM PDT Sun May 23 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TO 9 PM PDT MONDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM.

* WHEN...From 2 PM to 9 PM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.
Check conditions prior to leaving safe harbor.

&&

$$

PZZ650-241230-
/O.CAN.KLOX.SC.Y.0067.000000T0000Z-210524T1000Z/
/O.NEW.KLOX.SC.Y.0068.210524T2100Z-210525T0400Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
918 PM PDT Sun May 23 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TO 9 PM PDT MONDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...Hazardous sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island.

* WHEN...From 2 PM to 9 PM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.
Check conditions prior to leaving safe harbor.

&&

$$

PZZ670-673-241230-
/O.EXT.KLOX.SC.Y.0067.000000T0000Z-210525T0100Z/
/O.NEW.KLOX.GL.A.0023.210525T0100Z-210525T1600Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
918 PM PDT Sun May 23 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PDT MONDAY...
...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING...

* WHAT...North winds 20 to 30 kt with gusts up to 35 kt and 
  combined seas 6 to 9 feet possible when conditions are worst.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM 
  and Waters from Pt. Sal to Santa Cruz Island CA and westward 
  60 nm including San Miguel and Santa Rosa Islands.

* WHEN...For the Small Craft Advisory, until 6 PM PDT Monday. 
  For the Gale Watch, from Monday evening through Tuesday 
  morning.

* IMPACTS...Potentially strong winds may create dangerous sea 
  conditions which could capsize or damage small and large 
  vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and combined
seas. Check conditions prior to leaving safe harbor.

&&

$$

PZZ676-241230-
/O.EXT.KLOX.SC.Y.0067.000000T0000Z-210525T1300Z/
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
918 PM PDT Sun May 23 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PDT TUESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands.

* WHEN...Until 6 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.
Check conditions prior to leaving safe harbor.

&&

$$
Kj
5 follow-up statements
265 
WHUS76 KLOX 241024
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
324 AM PDT Mon May 24 2021

PZZ670-673-241830-
/O.CON.KLOX.SC.Y.0067.000000T0000Z-210525T0100Z/
/O.CON.KLOX.GL.A.0023.210525T0100Z-210525T1600Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
324 AM PDT Mon May 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS
EVENING...
...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH TUESDAY
MORNING...

* WHAT...North winds 20 to 30 kt with gusts up to 35 kt and 
  combined seas 6 to 9 feet possible when conditions are worst.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM 
  and Waters from Pt. Sal to Santa Cruz Island CA and westward 
  60 nm including San Miguel and Santa Rosa Islands.

* WHEN...For the Small Craft Advisory, until 6 PM PDT Monday. 
  For the Gale Watch, from Monday evening through Tuesday 
  morning.

* IMPACTS...Potentially strong winds may create dangerous sea 
  conditions which could capsize or damage small and large 
  vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and combined
seas. Check conditions prior to leaving safe harbor.

&&

$$

PZZ676-241830-
/O.CON.KLOX.SC.Y.0067.000000T0000Z-210525T1300Z/
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
324 AM PDT Mon May 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT
TUESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands.

* WHEN...Until 6 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions. Check
conditions prior to leaving safe harbor.

&&

$$

PZZ645-241830-
/O.CON.KLOX.SC.Y.0068.210524T2100Z-210525T0400Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
324 AM PDT Mon May 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM.

* WHEN...From 2 PM to 9 PM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions. Check
conditions prior to leaving safe harbor.

&&

$$

PZZ650-241830-
/O.CON.KLOX.SC.Y.0068.210524T2100Z-210525T0400Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
324 AM PDT Mon May 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...

* WHAT...Hazardous sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island.

* WHEN...From 2 PM to 9 PM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions. Check
conditions prior to leaving safe harbor.

&&

$$
417 
WHUS76 KLOX 241603
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
903 AM PDT Mon May 24 2021

PZZ670-673-250015-
/O.CON.KLOX.SC.Y.0067.000000T0000Z-210525T0100Z/
/O.UPG.KLOX.GL.A.0023.210525T0100Z-210525T1600Z/
/O.NEW.KLOX.GL.W.0028.210525T0100Z-210526T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
903 AM PDT Mon May 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS
EVENING...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PDT
WEDNESDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and 
  combined seas 7 to 9 feet expected when conditions are worst.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM 
  and Waters from Pt. Sal to Santa Cruz Island CA and westward 
  60 nm including San Miguel and Santa Rosa Islands.

* WHEN...For the Gale Warning, from 6 PM this evening to 3 AM 
  PDT Wednesday. For the Small Craft Advisory, until 6 PM PDT 
  this evening.

* IMPACTS...Strong winds will create dangerous sea conditions 
  which could capsize or damage small and large vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ676-250015-
/O.EXT.KLOX.SC.Y.0067.000000T0000Z-210525T0300Z/
/O.NEW.KLOX.GL.W.0028.210525T0300Z-210526T1000Z/
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
903 AM PDT Mon May 24 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS
EVENING...
...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 3 AM PDT
WEDNESDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and 
  combined seas 6 to 9 feet expected when conditions are worst.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands.

* WHEN...For the Gale Warning, from 8 PM this evening to 3 AM 
  PDT Wednesday. For the Small Craft Advisory, until 8 PM PDT 
  this evening.

* IMPACTS...Strong winds will create dangerous sea conditions 
  which could capsize or damage small and large vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ650-250015-
/O.EXT.KLOX.SC.Y.0068.210525T0000Z-210525T0400Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
903 AM PDT Mon May 24 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING...

* WHAT...Hazardous sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island.

* WHEN...From 5 PM this afternoon to 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ645-250015-
/O.CON.KLOX.SC.Y.0068.210524T2100Z-210525T0400Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
903 AM PDT Mon May 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM.

* WHEN...From 2 PM this afternoon to 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
470 
WHUS76 KLOX 242347
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
447 PM PDT Mon May 24 2021

PZZ676-250100-
/O.CON.KLOX.SC.Y.0067.000000T0000Z-210525T0300Z/
/O.CON.KLOX.GL.W.0028.210525T0300Z-210526T1000Z/
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
447 PM PDT Mon May 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 3 AM
PDT WEDNESDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and 
  combined seas 6 to 9 feet expected when conditions are worst.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands.

* WHEN...For the Gale Warning, from 8 PM this evening to 3 AM 
  PDT Wednesday. For the Small Craft Advisory, until 8 PM PDT 
  this evening.

* IMPACTS...Strong winds will create dangerous sea conditions 
  which could capsize or damage small and large vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ670-673-250100-
/O.CON.KLOX.SC.Y.0067.000000T0000Z-210525T0100Z/
/O.CON.KLOX.GL.W.0028.210525T0100Z-210526T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
447 PM PDT Mon May 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and 
  combined seas 7 to 9 feet expected when conditions are worst.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands and 
  Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...For the Gale Warning, until 3 AM PDT Wednesday. For the 
  Small Craft Advisory, until 6 PM PDT this evening.

* IMPACTS...Strong winds will create dangerous sea conditions 
  which could capsize or damage small and large vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ645-250100-
/O.CON.KLOX.SC.Y.0068.000000T0000Z-210525T0400Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
447 PM PDT Mon May 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ650-250100-
/O.CON.KLOX.SC.Y.0068.210525T0000Z-210525T0400Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
447 PM PDT Mon May 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...Hazardous sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

15
078 
WHUS76 KLOX 250055
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
555 PM PDT Mon May 24 2021

PZZ670-673-250900-
/O.EXP.KLOX.SC.Y.0067.000000T0000Z-210525T0100Z/
/O.CON.KLOX.GL.W.0028.210525T0100Z-210526T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
555 PM PDT Mon May 24 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM PDT THIS EVENING...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and 
  combined seas 7 to 9 feet expected when conditions are worst.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands and 
  Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 3 AM PDT Wednesday.

* IMPACTS...Strong winds will create dangerous sea conditions 
  which could capsize or damage small and large vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ676-250900-
/O.CON.KLOX.SC.Y.0067.000000T0000Z-210525T0300Z/
/O.CON.KLOX.GL.W.0028.210525T0300Z-210526T1000Z/
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
555 PM PDT Mon May 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and 
  combined seas 6 to 9 feet expected when conditions are worst.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands.

* WHEN...For the Gale Warning, until 3 AM PDT Wednesday. For the 
  Small Craft Advisory, until 8 PM PDT this evening.

* IMPACTS...Strong winds will create dangerous sea conditions 
  which could capsize or damage small and large vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ645-250400-
/O.CON.KLOX.SC.Y.0068.000000T0000Z-210525T0400Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
555 PM PDT Mon May 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ650-250400-
/O.CON.KLOX.SC.Y.0068.000000T0000Z-210525T0400Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
555 PM PDT Mon May 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...Hazardous sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

15
374 
WHUS76 KLOX 250305
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
805 PM PDT Mon May 24 2021

PZZ645-250415-
/O.CAN.KLOX.SC.Y.0068.000000T0000Z-210525T0400Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
805 PM PDT Mon May 24 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Northwest wind gusts have lowered to below 25 knots this evening. 

$$

PZZ676-251115-
/O.EXP.KLOX.SC.Y.0067.000000T0000Z-210525T0300Z/
/O.CON.KLOX.GL.W.0028.000000T0000Z-210526T1000Z/
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
805 PM PDT Mon May 24 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and 
  combined seas 6 to 9 feet when conditions are worst.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands.

* WHEN...For the Gale Warning, until 3 AM PDT Wednesday. For the 
  Small Craft Advisory, until 8 PM PDT this evening.

* IMPACTS...Strong winds will create dangerous sea conditions 
  which could capsize or damage small and large vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ670-673-251115-
/O.CON.KLOX.GL.W.0028.000000T0000Z-210526T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
805 PM PDT Mon May 24 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and 
  combined seas 7 to 9 feet expected when conditions are worst.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands and 
  Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 3 AM PDT Wednesday.

* IMPACTS...Strong winds will create dangerous sea conditions 
  which could capsize or damage small and large vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ650-250700-
/O.EXT.KLOX.SC.Y.0068.000000T0000Z-210525T0700Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
805 PM PDT Mon May 24 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT...

* WHAT...Hazardous sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island.

* WHEN...Until midnight PDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

CK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at May 23, 9:14 PM PDT, 4 minutes earlier.

Area forecast discussion, May 23, 9:14 PM PDT, 4 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
914 PM PDT Sun May 23 2021

.SYNOPSIS...23/856 PM.

There will be significant warming Monday and Tuesday, 5 to 10
degrees above normal, with minimal low clouds and fog just at the
coast. Modest cooling to near normal on Wednesday, with little
change through the week. Gusty northwest winds will continue
through the week, focused over Santa Barbara County.

&&

.SHORT TERM (SUN-WED)...23/856 PM.

***UPDATE***

The forecast is in good standing this evening, with only minor
tweaks made to the winds and low clouds. The current Wind
Advisories for Santa Barbara County look good, focusing over and
around the Santa Ynez Range. Low clouds and fog are expanding off
and into the Central Coast. The offshore winds that are expected
later tonight should push some of those clouds offshore, but
expecting any clouds around Santa Maria to be stubborn and might
even produce dense fog. Down south, the current SBA-SAN pressure
gradient suggests that a coastal eddy will form. With the
inversion strengthening some overnight with high pressure aloft,
and some wisps of stratus already forming near Catalina, there is
a chance that low clouds and fog will form near or over coastal
Los Angeles County. There is also chance that the marine layer
will be shallow enough to produce some dense fog.

***From Previous Discussion***

Overall, 12Z models in good synoptic agreement through the short
term period. At upper levels, low over the Great Basin will
continue to move eastward with a ridge building overhead on
Monday. However for Tuesday and Wednesday, this ridge will be
replaced by a weak trough. Near the surface, north to northeast
flow can be expected through Monday with a return of onshore flow
Tuesday/Wednesday (although some northerly gradients will remain).

Forecast-wise, main issue in the short term will continue to be
the winds. Models continue to indicate moderate northerly
gradients this afternoon through Wednesday. So, gusty Sundowner
winds will continue through/below the Santa Ynez Range tonight
through Wednesday. Will keep WIND ADVISORY in effect for zones
39/52 through tonight with a high likelihood that advisories will
be needed again Monday night and Tuesday night. Peak wind gusts of
35-50 MPH can be expected with the strongest winds from Refugio
westward. The northerly gradients will also generate some gusty
north winds through the I-5 Corridor, but widespread advisory
level winds are not anticipated in this area. Otherwise, models do
indicate some weak northeasterly offshore winds tonight/Monday
morning across Ventura/LA counties. However, given the weakness of
the gradients and upper level support, northeasterly winds will
remain below advisory levels.

As for clouds, the north to northeast flow should keep most of the
area stratus-free tonight/Monday morning (although some patchy
stratus/fog would not be out of the question around the Santa
Maria area as well as Long Beach). From Monday afternoon through
Wednesday, gradual increase in onshore flow should allow for
stratus to become more established across the coastal plain and
coastal valleys although northerly flow will keep stratus/fog
very limited across southern SBA county and Ventura county. Other
than any possible stratus, skies should remain mostly clear
through the period.

As for temperatures, the combination of the upper level ridge and
weak offshore gradients will allow for a noticeable warming trend
on Monday. In fact, many coastal/valley areas will be in the upper
70s and 80s with even some localized 90+ readings. For Tuesday and
Wednesday, expect a cooling trend for all areas with gradually
increasing onshore flow and weak trough developing aloft.

.LONG TERM (THU-SUN)...23/156 PM.

For the extended, 12Z models do not indicate anything too
problematic at this time. For Thursday through the weekend, models
indicate increasing onshore gradients. So, the marine layer
status and fog should gradually become more extensive across the
coasts and coastal valleys. With this increasing onshore flow and
marine influence, temperatures will be cooler for most areas,
generally at or a couple degrees below seasonal normals,
especially by Saturday/Sunday. As for winds, the increasing
onshore gradients will result in some gusty southwesterly winds
during the afternoon/evening hours across interior sections. It
looks like the northerly gradients relax during the extended
period, so Sundowners should be less of an issue.

&&

.AVIATION...23/1952Z.

At 1730z at KLAX... the inversion was around 1350 feet. The top of
the inversion was around 2250 feet with a temperature of about 15
degrees Celsius.

Overall... Moderate to high confidence in the current TAFs.
IFR/MVFR CIGs will develop at KSBP and KSMX about 05z. There is a
twenty five percent chance of IFR/MVFR CIGs at KPRB after 12z and
a ten percent chance of MVFR CIGs at KLAX/KSMO/KLGB during the
08z-16z period. Otherwise and elsewhere, VFR conditions will
prevail.

KLAX... Moderate to high confidence in the current TAF. There is
a ten percent chance of MVFR CIGs developing during the 08z-16z
period. Otherwise, VFR conditions will prevail. East winds greater
than 8 kts will not develop during the forecast period.

KBUR... High confidence in the current TAF. VFR conditions will
prevail throughout the forecast period.

&&

.MARINE...23/912 PM.

Across the outer waters... Winds will likely be at least Small
Craft Advisory (SCA) level through Friday with the strongest winds
in the afternoon and evening hours. There is a sixty percent
chance of gale force winds from near Point Conception and
northward Monday afternoon through Tuesday. Seas will be SCA
level on Tuesday. Otherwise, conditions will be below SCA level.

Across the inner waters north of Point Sal... SCA level winds
will develop Monday afternoon and likely continue during the
afternoon and evening hours through Friday. Otherwise, conditions
will be below SCA level.

For the inner waters south of Point Conception... Winds will
likely be SCA level across the Santa Barbara Channel and south to
Point Mugu through Friday. Winds will be strongest during
afternoon and evening hours. Otherwise and elsewhere, conditions
will be below SCA level.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect until 3 AM PDT Monday for zones
      39-52. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect from 2 PM to 9 PM PDT Monday
      for zones 645-650. (See LAXMWWLOX).
     Small Craft Advisory in effect until 6 PM PDT Monday for
      zones 670-673. (See LAXMWWLOX).
     Gale Watch in effect from Monday evening through Tuesday
      morning for zones 670-673. (See LAXMWWLOX).
     Small Craft Advisory in effect until 6 AM PDT Tuesday for
      zone 676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK (WED-SUN).

Gusty northwest to north winds will affect Santa Barbara County
and the Antelope Valley through next weekend, creating driving
hazards and elevated fire weather concerns. Steep seas and near
Gale force winds will create hazardous boating hazards into next
week.

&&

PUBLIC...Thompson/Kittell
AVIATION...Kj
MARINE...Kj
SYNOPSIS...RK

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 9:18 PM PDTGale WatchLOX12 hr
May 24, 3:26 AM PDTWind AdvisoryLOX24 hr
May 24, 9:03 AM PDTGale WarningLOX48 hr

Nearby

Small Craft Advisories in California, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.